MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-H180DL
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported to olympus, the evis exera ii colonvideoscope had a small piece of outer edge of a clamp channel fell off.There was no report of patient harm associated with this event.During incoming inspection, the auxiliary channel was discolored with residue of foreign material due to insufficient cleaning.This medwatch is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the allegation of portion of clamp channel falling off was not confirmed.In addition to evaluation, there was a leak at endoscope position detecting unit scope connector.Due to deformation of flexibility adjustment ring, flexibility adjustment function did not work.The air water cylinder had discoloration.The suction cylinder had discoloration.Lock engagement lever shrink tube was cut.The scope connector label was damaged.The electrical connector was corroded.The plastic distal end cover was cracked.The light guide lens was chipped.The connecting tube had buckled.Auxiliary water could not be supplied.The universal cord had buckled.The objective lens was shaved.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 13 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to reprocessing that was not conducted properly due to the leakage from the scope connector.A further cause of the leak could not be presumed from the information acquired for this investigation.The event can be detected if the user handles the device according to the following instructions for use (ifu): - inspection of the endoscopic system.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16728827
Report Number9610595-2023-06047
Device Sequence Number20493573
Product Code FDF
UDI-Device Identifier04953170339653
UDI-Public04953170339653
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-H180DL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer05/29/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown